Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


TVB uniformly high-order schemes for conservation laws

Author: Chi-Wang Shu
Journal: Math. Comp. 49 (1987), 105-121
MSC: Primary 65M05; Secondary 35L65, 65M10
MathSciNet review: 890256
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the computation of conservation laws $ {u_t} + f{(u)_x} = 0$, TVD (total-variation-diminishing) schemes have been very successful. But there is a severe disadvantage of all TVD schemes: They must degenerate locally to first-order accuracy at nonsonic critical points. In this paper we describe a procedure to obtain TVB (total-variation-bounded) schemes which are of uniformly high-order accuracy in space including at critical points. Together with a TVD high-order time discretization (discussed in a separate paper), we may have globally high-order in space and time TVB schemes. Numerical examples are provided to illustrate these schemes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M05, 35L65, 65M10

Retrieve articles in all journals with MSC: 65M05, 35L65, 65M10

Additional Information

PII: S 0025-5718(1987)0890256-5
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia